direkt zum Inhalt springen

direkt zum Hauptnavigationsmenü

Sie sind hier

TU Berlin

Page Content

Publications by Type: Journal and Magazine Articles

Computing Call Admission Capacities in linear networks
Citation key CFKP-CCACLN-99
Author Coffman, E.G. and Feldmann, Anja and Kahale, Nabil and Poonen, Bjorn
Pages 387–406
Year 1999
ISSN 0269-9648
DOI http://dx.doi.org/10.1017/S0269964899134016
Address New York, NY, USA
Journal Probability in the Engineering and Informational Sciences
Volume 13
Number 4
Publisher Cambridge University Press
Abstract We study call admission rates in a linear communication network with each call identified by an arrival time, duration, bandwidth requirement, and origin-destination pair. Network links all have the same bandwidth capacity, and a call can be admitted only if there is sufficient bandwidth available on every link along the call's path. Calls not admitted are held in a queue, in contrast to the protocol of loss networks. We determine maximum admission rates (capacities) under greedy call allocation rules such as First Fit and Best Fit for several base-case models, and prove that the natural necessary condition for stability is sufficient. We establish the close connections between our new problems and the classical problems of bin packing and interval packing. In view of these connections, it is surprising to find that Best Fit allocation policies are inferior to First Fit policies in the models studied.
Link to publication Download Bibtex entry

Zusatzinformationen / Extras

Quick Access:

Schnellnavigation zur Seite über Nummerneingabe